Dear Wendy Updates: “Insecure Mess” Responds

It’s time again for “Dear Wendy Updates,” a feature where people I’ve given advice to in the past let us know whether they followed the advice and how they’re doing today. After the jump, we hear from “Insecure Mess” who wrote in a year ago about feeling like she didn’t deserve her boyfriend of one year because he was so normal while she had so many issues. “I’m constantly thinking that he doesn’t love me, isn’t attracted to me, and is just dating me until he finds someone better. My boyfriend has never given me any reason to feel this way; therefore, I don’t think these feelings are rational at all,” she wrote. After the jump, find out how she’s doing today and get some info that may be of value to you too.

First of all, I want to thank you for your advice. At the time of my letter, I felt irrational and emotionally out of control. I was really nervous about discussing this with anyone. Your nonjudgmental advice gave me the confidence to speak to someone about what was going on. I started to notice that I felt normal most of the time, but completely different around my period. I mentioned this to my doctor and we discussed the negative effects birth control can have — including the feelings I was experiencing. I have been taking a low dose antidepressant 8 days out of the month. At first I didn’t notice much of a difference, but eventually the medicine did help. I also discussed how I was feeling with my boyfriend. He continues to be supportive, and we are in a very happy place in our relationship. I’m glad I finally talked to someone because things have improved dramatically. I really encourage anyone who experiences similar problems to talk to their doctor about it. Once again, thank you!

Thanks so much for your update and for the great reminder to all women, both on hormonal birth control and not, to monitor their menstrual symptoms and talk to a doctor if they experience anything out of the ordinary. Also, ladies, remember: birth control affects everyone differently. Just because yours is prescribed by a doctor and your girlfriends don’t have problems with it doesn’t mean it’s right for you. Pay attention to your body and if you ever start to notice symptoms you can’t explain, ask your doctor if they could be the effect of your prescription birth control. This happened to me last year when I switched from Ortho Tri-Cyclen to this new generic Tri-Lo Sprintec and soon developed eczema (among other unpleasant side effects). It took me a couple months to put the two together, but when I did, I stopped taking the generic stuff immediately and my skin cleared up right away. Pay attention to your bodies, ladies, and always consider your prescription meds when determining why you’re feeling the way you are.

If you’re someone I’ve given advice to in the past, I’d love to hear from you, too. Email me at {encode=”dearwendy@thefrisky.com” title=”dearwendy@thefrisky.com”} with a link to the original post, and let me know whether you followed the advice and how you’re doing now.

Follow me on Twitter and get relationship tips and updates on new Dear Wendy columns!

Posted Under: , , , ,
  • Zergnet: Simply Irresistible

  • HowAboutWe

  • afc-right-ad

  • Popular
  • afc-right-ad-2

  • We’re Loving